It was more than 80 percent correct in spotting cancerous nodules, but accuracy still needs improving
by TRACIE66 on Fri Nov 12, 2010 02:50 PM
Anyone out there taking or was taking the drug Afinitor?? I have Metastatic Kidney Cancer of the Lungs and will start taking this soon. I have already been thru the IL-2 treatment with no success and also have tried Votrient with no succes either. The side affects of the Votrient were too much for me to handle.
by Twiddles on Sat Nov 13, 2010 01:12 AM
I haven't heard much about Afinitor, but I'm very anxious to hear how it works for you, the side effects, etc. It may be an option for Dave in the future if Sutent stops working. I'm wishing you the best and keeping you in my prayers!
by TRACIE66 on Sun Nov 14, 2010 11:40 PM
I will keep you posted. I am still waiting to see if/what my insurance will cover for the script. I hope I do not have to wait too long to get started.
by mythago on Thu Dec 09, 2010 02:47 AM
On Nov 12, 2010 2:50 PM TRACIE66 wrote: Anyone out there taking or was taking the drug Afinitor?? I have Metastatic Kidney Cancer of the Lungs and will start taking this soon. I have already been thru the IL-2 treatment with no success and also have tried Votrient with no succes either. The side affects of the Votrient were too much for me to handle.
On Nov 12, 2010 2:50 PM TRACIE66 wrote:
Also Stage 4 RCC with mets to the lungs. I am on my second month of Afinitor. Prior to this I was on Torisel which lasted for 9 months and got rid of 5 of my tumors. Now have 2 left in each lung. Afinitor is also an MTOR inhibitor same as the Torisel and the side effects are similar to the Torisel. I won't know if Afinitor is effective or not until my Jan CT but the side effects aren't too terrible. They say this is a mild targeted therapy...and so far it would appear so. Votrient is from another class of drugs - same as Sutent, Avastin and Nexavar. So this may be more successful for you in your treatment. Good luck to you.
by TRACIE66 on Thu Dec 09, 2010 04:11 AM
Thank you for the response. How long have you been battling this? I was just diagnosed this past July. I have been off meds for 4 weeks. My old insurance denied paying for the Afinitor and I just lost my job and insurance 2 weeks ago. I have been approved by the drug company to get a 30 day supply of the Afinitor for free. It should arrive on Monday. It is weird but when I stopped taking the Votrient 4weeks ago my hair started falling out and what is left is turning gray at the roots. I hope the Afinitor does not have that side effect.
by mythago on Thu Dec 09, 2010 04:55 AM
Hi Tracie...l was diagnosed in October 2008. Had a nephrectomy and thoracotomy for the mets in my lung. After that I developed 9 new nodes in both my lungs within 3 months. Sutent failed, but the Torisel got rid of 5 of them! Unfortunately it stopped working so moved on to Afinitor. Not sure how many you have, how big or where they are but wanted to share what my oncologist just told me. Depending of course upon your medical history, each patient reacts differently to their treatments and some tumors are slow growing while others are fast growing. Some treatments work for some patients and some don't. He has had patients that have lived 20 years with their tumors with no treatments. In between the Torisel and the Afinitor I was off treatment for 4 months while my body did some healing and although the tumors did grow, they grew minimally and life goes on. So don't give up hope...the hardest part is not being your cancer. Cancer is a really scary word but when you learn to think of it as a chronic condition that you are living with, it's alot less scary. If you lost your job you should be looking into COBRA which extends health benefits. I don't know where you live but I believe it exists throughout all the US and is a government program. You can find information on it on the internet and you have 60 days to apply for it through your old company. It becomes retroactive to when you lost your job. Aside from that there are organizations besides the drug companies that will also help pay the cost of the meds. All this information is available online. I know with cancer it can be overwhelming to be doing this research and if it is, hopefully there is someone close to you who can help you do this. You'd be amazed at how many organizations are out there to offer you help.
The other thing is that all these cancer fighting drugs still muck up your immune system (things like hair thinning, etc.) so another good thing to do would be to work on building up your immune system with supplements like Vitamen D3 in-between taking the drugs and while taking the drugs. So far the Afinitor has not effected my hair in any way...
So good luck to you...sending some healing light your way.
by tommyv91 on Thu Dec 09, 2010 08:32 AM
I had been on Sutent for 20 cycles when the FDA approved Afinitor, since I had elevated liver enzyme counts and my platelet count had fallen through the basement my Onc suggested we try Afinitor. I was his first patient to use Afinitor so it was an experiment for both of us. I went 30 days without treatment before starting Afinitor. After 30 days on Afinitor the first thing I noticed, was that the side effects where substantially different and much easier to handle. 60 days into Afinitor it was time for my routine CAT scan, while no new Mets were noted the Radiologist noted something called ground glass opacity present in the upper lobes of both lungs. 2 months later the cat scan reviled that the ground glass opacity had spread to all lobes and it was no longer possible to see anything on the scan except the inflammation. My PCP recommended that I stop the Afinitor but to be sure he referred me to a pulmonologist the pulmonologist did his thing pulmonary function tests etc. His conclusion was that if I continued treatment it would likely lead to scarring and substantial loss of lung function since I had already had 3 lung resections and loss of lung capacity I stopped the Afinitor. Next cat scan showed that my lungs had cleared unfortunately there were now 6 hilar lymph nodes that looked abnormal subsequent needle aspiration showed Mets of RCC. I am now back on Sutent and the nodes have shrunk and we are now considering VATS to remove the lymph nodes. This is just my experience obviously; Afinitor works and helps many of us. I have had HD IL-2, Interferon, been part of a clinical study where they attempted to generate a vaccine from one of my tumors Sutent, Afinitor, Sutent. My only suggestion is to keep an eye on your lungs for inflammation. Good luck and keep on fighting.
by sylviasalinas1 on Fri Dec 10, 2010 03:48 PM
my brother has stage IV, metastized, as of 2/10. He was put on afinitor about 2 mos. ago. I think it's starting to work as side effects (minimal) are occuring, and a previous scan, 1 mo. ago, shows shrinkage in lymph node.
by ankititsme77 on Mon Dec 13, 2010 11:34 AM
My father is stage 4 RCC with bone mets patient .He started Afinitor 10 mg just 1 month ago before he was on sutent for 8 months .Because of advancement in his bone tumors he stopped sutent .I m not sure that this new drug help my dad to reduce his bone tumors he is going for scans after few days, lets pray that this new drug will work.
by TRACIE66 on Mon Dec 13, 2010 03:06 PM
Sorry to hear about your father. I hope this med works for him. I just received my Afinitor today so I will let you know how I make out.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
If you were considering traveling for cancer treatment, which headline would you find more interesting?
Destination: HOPE. Cancer care that is worth the trip.
Over 84% of our patients travel to our hospital from another state
Neither headline is interesting
We care about your feedback. Let us know how we can improve your CancerCompass experience.